MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/30/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/30/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430458
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment of a small focal stenosis in the left mid common femoral artery proximal to a bypass graft.The pulsar-18 t3 crossed the lesion without issue.During deployment, the stent jumped out of the shaft and migrated distally to the target lesion.Then a longer ptx stent was placed through the pulsar-18 t3 stent for jailing and securing it.The delivery system was confirmed to be less than 25 percent deployed under fluoroscopy.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the angiographic material provided was reviewed.The technical investigation revealed that the outer shaft has been fully retracted, and that the stent has been fully released.The shaft dimensions comply with the specification.Inspection of the instrument revealed no damage or irregularity besides a kink in the device shaft at the distal end of the handle lever.The angiographic material provided shows the complaint stent after release located distally to the target lesion.A second stent is then implanted proximally overlapping the complaint stent.The actual complaint event is not visible.The angiographic material does therefore not provide any further relevant information with regards to the root cause of the complaint.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.Please note that the corresponding ifu advises the user to select an appropriate stent size based on the diameter of the artery adjacent to the lesion.In addition, any slack in the delivery system outside the patient could result in incorrect stent placement, potential stent compression or elongation.Finally, it should be noted that pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries and for the treatment of insufficient results after percutaneous transluminal angioplasty (pta), e.G.Residual stenosis and dissection.

Brand Name
PULSAR-18 T3 6/30/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15887647
Report Number1028232-2022-06084
Device Sequence Number5250342
Product Code NIP
UDI-Device Identifier07640130446564
UDI-Public(01)07640130446564(17)2506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number430458
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05224930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown